Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS Memphis, TN

February 24, 2007Yalobusha County, Mississippi

NWS Memphis, TN issued this flash flood warning at Feb 24, 2007, 7:06 PM CST for Yalobusha County, Mississippi. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 7:06 PM CST (01:06 UTC)
Expired
Feb 24, 2007, 9:00 PM CST
In force
114 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 7:15 PM CSTFLASH FLOODWater Valley, MS18 WHEELER SLID OFF ROADWAY DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -218 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-218 m²/s²
0-3 km storm-relative helicity
-254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 250107
FFWMEG
MSC161-250300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 900 PM CST

* AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR ONE TO TWO 
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
  VALLEY...VELMA...SCOBEY AND COFFEEVILLE

LAT...LON 3417 8950 3388 8951 3390 8993 3418 8991

$$
1 follow-up statement
000 
WGUS74 KMEG 250146
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CST SAT FEB 24 2007

MSC161-250300-
YALOBUSHA MS-
744 PM CST SAT FEB 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
YALOBUSHA COUNTY...

AT 742 PM CST...LAW ENFORCEMENT REPORTED FLOODED ROADWAYS AND THAT 
AN EIGHTEEN WHEELER TRUCK HAD SLID OFF A ROAD.  MOTORISTS SHOULD 
CONTINUE TO EXERCISE CAUTION THROUGH 9 PM CST.   

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER VALLEY
AND VELMA

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3417 8950 3388 8951 3390 8993 3418 8991

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 6:27 PM CST, 39 minutes earlier.

Area forecast discussion, Feb 24, 6:27 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CST SAT FEB 24 2007

.UPDATE...

CANCELLED WIND ADVISORY WEST OF THE MS RIVER. STILL EXPECT WINDS
WILL BE BETWEEN 15 AND 20 MPH AND GUSTY WEST OF THE MS RIVER...BUT
THIS IS BELOW WIND ADVISORY CRITERIA.

SEVERE WEATHER THREAT IS ENDING WITH PASSAGE OF LINE OF THUNDERSTORMS
PRESENTLY EXTENDING FROM SOUTHWEST TN INTO NORTHWEST MS...AHEAD
OF THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 311 PM CST SAT FEB 24 2007/

DISCUSSION...

SEVERE WEATHER THREAT WILL CONTINUE INTO THIS EVENING ACROSS PARTS
OF THE MID-SOUTH. SPC HAS EAST-CENTRAL AR INTO PART OF SOUTHWEST
TN AND MOST OF NORTH MS IN A MODERATE RISK. THUNDERSTORMS ARE
EXPECTED TO SWEEP THROUGH THE MID-SOUTH FROM THE WEST THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING. A DEEPENING AND
NEGATIVELY TILTED UPPER TROUGH IS MOVING INTO THE CENTRAL PLAINS.
MEANWHILE...A SOUTHWARD TRAILING COLD FRONT WILL MOVE THROUGH THE
MID-SOUTH. THE CONVECTION IS EXPECTED TO ACCELERATE EASTWARD THIS
EVENING...AND WILL MOSTLY BE OUT OF OUR FORECAST AREA BY MIDNIGHT.

THE GREATEST RISK FOR TORNADOES SEEMS TO BE FROM EAST-CENTRAL AR
INTO NORTHWEST MS. CAPES AROUND 1000 J/G...SURFACE DEWPOINTS IN
THE 50S TO NEAR 60...AND HIGH HELICITY (0-1 KM OF 500 J/KG) ALIGN
THE BEST IN THIS AREA FROM ABOUT NOW UNTIL 9 PM. ALSO SIGNIFICANT
TORNADO PARAMETER VALUES EXCEED 5 IN THIS AREA...THUS WILL NEED TO
WATCH FOR STRONG TORNADOES IN THIS AREA. DAMAGING STRAIGHT-LINE
WINDS ARE POSSIBLE THROUGHOUT THE MODERATE RISK AREA.

IT APPEARS THE FRONT MAY COME THROUGH AS AN OCCLUDED FRONT ACROSS
NORTHERN PARTS OF THE MID-SOUTH...THUS LIMITING THE SEVERE WEATHER
THREAT IN NORTHERN AREAS.

GRADIENT WINDS WILL CONTINUE STRONG AND GUSTY THIS
EVENING...DIMINISHING SOME BY MIDNIGHT. WILL CONTINUE WIND
ADVISORY UNTIL MIDNIGHT.

COOLER WEATHER WILL SPREAD INTO THE AREA LATER TONIGHT AND
CONTINUE SUNDAY. THERE WILL BE SOME WRAP-AROUND CLOUDS SUNDAY BUT
WILL KEEP THE FORECAST DRY.

A WEAK COLD FRONT AND A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
THROUGH MONDAY. CAN NOT RULE OUT A FEW SPRINKLES...BUT WILL NOT
MENTION IN THIS FORECAST DUE TO LACK OF CONFIDENCE.

NEXT STORM SYSTEM AND COLD FRONT WILL AFFECT THE MID-SOUTH
WEDNESDAY NIGHT INTO THURSDAY EVENING. BEST CHANCE FOR SEVERE
WEATHER ONCE AGAIN LOOKS TO BE ACROSS THE SOUTHERN HALF OF THE
MID-SOUTH IN ASSOCIATION WITH THIS SYSTEM...BUT THIS IS STILL
FAIRLY FAR OUT IN TIME AND WILL NEED TO CLOSELY WATCH LATER MODEL
RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  55  38  60 /  90  10  10  10
MKL  43  53  33  56 / 100  10  10  10
JBR  41  52  35  54 /  50  10  10  10
TUP  46  58  36  62 / 100  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON(MS)-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

JCL
Hazardous weather outlook, Feb 24, 5:50 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CST SAT FEB 24 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
550 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THROUGH TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH
MISSISSIPPI AND PART OF SOUTHWEST TENNESSEE THROUGH THIS
EVENING. THE MODERATE RISK AREA IS ROUGHLY ALONG AND SOUTH OF A LINE
FROM MEMPHIS TO HENDERSON TENNESSEE. IN MISSISSIPPI...THE MODERATE
RISK AREA IS ALONG AND WEST OF A CORINTH TO TUPELO LINE.

THE MODERATE RISK AREA INCLUDES THE CITIES OF MEMPHIS...
CLARKSDALE...AND TUPELO.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
WEST TENNESSEE...THE MISSOURI BOOTHEEL...AND A SMALL PART OF
NORTHEAST ARKANSAS FROM NEAR BLYTHEVILLE TO WILSON.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL. A FEW TORNADOES ARE POSSIBLE IN THE MODERATE RISK AREA
WITH THE GREATEST THREAT OVER NORTHWEST MISSISSIPPI.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL PLAINS
THROUGH THIS EVENING. A SOUTHWARD TRAILING COLD FRONT WILL MOVE
THROUGH THE MID-SOUTH. SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF
THE COLD FRONT. AS THE FRONT MOVES EAST OF AN AREA...THE SEVERE
WEATHER THREAT WILL END.

IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG AND GUSTY WINDS IN
ASSOCIATION WITH THE POWERFUL STORM SYSTEM WILL AFFECT THE MID-SOUTH.
WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL OCCUR INTO
THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE
DURING THE DAY SUNDAY.

ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO THE
MID-SOUTH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS PART OF THE MID-SOUTH...ESPECIALLY THE SOUTH HALF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED THROUGH THIS EVENING.

JCL

In the hours before

Local storm report, Feb 24, 6:02 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
602 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     LULA                    34.45N 90.48W
02/24/2007                   COAHOMA            MS   EMERGENCY MNGR

            TREES DOWN IN THE LULA AND MOON LAKE AREA.

0430 PM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
02/24/2007                   COAHOMA            MS   EMERGENCY MNGR

            HALF OF A TIN ROOF BLOWN OFF BUILDING.

0430 PM     TSTM WND DMG     FRIARS POINT            34.37N 90.64W
02/24/2007                   COAHOMA            MS   AMATEUR RADIO

            TREES AND POWERS LINE DOWN...POWER OUT IN FRIARS POINT

0555 PM     FLASH FLOOD      2 N GERMANTOWN          35.12N 89.79W
02/24/2007                   SHELBY             TN   NWS EMPLOYEE

            FLOODED ROADWAYS NEAR AGRICENTER.

&&

TAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:42 PM CSTTornado WarningMEGLafayette33 min
Feb 24, 6:45 PM CSTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha30 min
Feb 24, 6:59 PM CSTTornado WarningMEGYalobusha25 min
Feb 24, 7:15 PM CSTSevere Thunderstorm WarningMEGCalhoun30 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.